Alert archive / Kansas / River Flood Warnings in 2012
River Flood Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Feb 4, 2012, 5:48 AM CST for Sedgwick County, Kansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2012, 5:48 AM CST (11:48 UTC)
- Expired
- Feb 4, 2012, 12:40 PM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 4 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowskin Creek at Wichita 119th St (COWK1). The gauge peaked at 18.14 ft at Feb 4, 2012, 7:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07144480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
981
WGUS43 KICT 041148
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
548 AM CST SAT FEB 4 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC173-050148-
/O.NEW.KICT.FL.W.0005.120204T1148Z-120205T0246Z/
/COWK1.1.ER.120204T1045Z.120204T1200Z.120204T1446Z.NO/
548 AM CST SAT FEB 4 2012
THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A
* FLOOD WARNING FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* UNTIL THIS EVENING.
* AT 5:00 AM SATURDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.6 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT 18.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS
SOUTHEAST OF RIVER GAGE SITE ALONG LOST CREEK CIRCLE AND SOUTHEAST
OF CENTRAL AND KARREN STREETS. FLOOD WATERS FLOW OVER 13TH STREET
ABOUT 1/4 MILE WEST OF 119TH STREET. TYPICAL FLOODING OF LOW WATER
CROSSINGS AND LOW AGRICULTURAL AREAS IS LIKELY.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME SUN MON TUE
WICHITA AT 119 18.0 18.1 SAT 5 AM 9.6 7.1 7.2
$$2 follow-up statements
655
WGUS83 KICT 041257
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
657 AM CST SAT FEB 4 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC173-050257-
/O.EXT.KICT.FL.W.0005.000000T0000Z-120205T1245Z/
/COWK1.1.ER.120204T1045Z.120204T1800Z.120205T0045Z.NO/
657 AM CST SAT FEB 4 2012
THE FLOOD WARNING CONTINUES FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* AT 6:00 AM SATURDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.6 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 18.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS
SOUTHEAST OF RIVER GAGE SITE ALONG LOST CREEK CIRCLE AND SOUTHEAST
OF CENTRAL AND KARREN STREETS. FLOOD WATERS FLOW OVER 13TH STREET
ABOUT 1/4 MILE WEST OF 119TH STREET. TYPICAL FLOODING OF LOW WATER
CROSSINGS AND LOW AGRICULTURAL AREAS IS LIKELY.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME SUN MON TUE
WICHITA AT 119 18.0 18.1 SAT 06 AM 13.0 7.5 7.2
$$170
WGUS83 KICT 041840
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1240 PM CST SAT FEB 4 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
COWSKIN CREEK AT WICHITA AT 119TH STREET AFFECTING SEDGWICK
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC173-041910-
/O.CAN.KICT.FL.W.0005.000000T0000Z-120205T1245Z/
/COWK1.1.ER.120204T1045Z.120204T1300Z.120204T1438Z.NO/
1240 PM CST SAT FEB 4 2012
THE FLOOD WARNING IS CANCELLED FOR
THE COWSKIN CREEK AT WICHITA AT 119TH STREET.
* AT 11:00 AM SATURDAY THE STAGE WAS 17.7 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FELL BELOW FLOOD STAGE AT 8:38 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.0 FEET BY SUNDAY
MORNING.
* IMPACT...AT 18.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS
SOUTHEAST OF RIVER GAGE SITE ALONG LOST CREEK CIRCLE AND SOUTHEAST
OF CENTRAL AND KARREN STREETS. FLOOD WATERS FLOW OVER 13TH STREET
ABOUT 1/4 MILE WEST OF 119TH STREET. TYPICAL FLOODING OF LOW WATER
CROSSINGS AND LOW AGRICULTURAL AREAS IS LIKELY.
&&
FLD OBSERVED FORECAST 6 AM
LOCATION STG STG DAY TIME SUN MON TUE
WICHITA AT 119 18.0 17.7 SAT 11 AM 12.0 7.5 7.2
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Feb 4, 3:40 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Feb 4, 3:40 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 340 AM CST SAT FEB 4 2012 .DISCUSSION... MAIN CONCERN WILL BE WRAP AROUND PRECIP ACROSS CENTRAL KS TODAY...THAN ANOTHER LIGHT PRECIP CHANCE FOR TUE WITH SEASONAL TEMPS THIS WEEK. TODAY-TONIGHT: MAIN UPPER LOW CONTINUES TO SPIN OVER NORTH CENTRAL KS WITH MAIN DEFORMATION ZONE SNOW ACROSS SRN NEB...WITH MAIN TROWEL AXIS ACROSS THIS AREA AS WELL. WRAP AROUND PRECIP ASSOCIATED WITH THIS AREA OF LIFT IS LEADING TO 2 TO 4SM IN LIGHT SNOW NEAR KRSL AND PROBABLY ACROSS LINCOLN CO AS WELL. EXPECT ANOTHER STRONGER AREA OF LIFT TO MOVE OVER CEN KS LATER THIS MORNING...WHICH MAY LEAD TO A QUICK BURST OF AN INCH OF SNOW FOR AREAS NORTH OF INTERSTATE 70. BUT NOT TOO SURE HOW MUCH OF THIS SNOW WILL ACTUALLY STICK TO THE ROADS...GIVEN THE WET NATURE OF THE SNOW. REPORTS SUGGEST THAT CURRENT SNOW IN RUSSELL CO ISNT STICKING TO THE ROADS AT ALL. SO PLAN ON CANCELING THE ADVISORY AND LET NOWCASTS HANDLE ANY SNOW BURSTS...WITH ANY ACCUMULATIONS ON THE GRASSY SURFACES. SOUTH OF THE SNOW...SATURATED LOW LAYERS MAY LEAD TO SOME MORNING DRIZZLE OR DRIZZLE AND LIGHT RAIN FURTHER EAST OVER THE FLINT HILLS...BUT WITH MAIN UPPER LOW FURTHER NORTH...THINK MOST OF THE SIGNIFICANT PRECIP HAS ENDED ACROSS SRN KS. UPPER LOW WILL SLOWLY SHIFT TO THE EAST THIS EVENING AND OVERNIGHT...BRINGING MOST OF THE PRECIP CHANCES TO AN END...EXCEPT FOR SOME LINGERING FLURRIES ALONG INTERSTATE 70. SUN-MON: MODELS SUGGEST A PORTION OF THE UPPER LOW WILL RETROGRADE BACK THE WEST ON SUN...WITH MORE SEASONAL TYPE TEMPS RETURNING TO THE AREA FOR SUN/MON. EXPECT MOST OF THE PRECIP FROM THE MAIN UPPER LOW TO MOVE EAST OF THE AREA BY SUN AM. WILL SEE A GRADUAL WARM UP FOR MON...AS A WEAK RIDGE MOVES ACROSS THE AREA. TUE: THE UPPER LOW THAT SHIFTS BACK ACROSS THE ROCKIES WILL MOVE BACK EAST INTO THE PLAINS FOR TUE. VERY LIMITED MOISTURE WILL BE AVAILABLE AS THIS LIFT AS MOVES SLOWLY ACROSS THE AREA. BOTH THE GFS AND ECMWF BOTH SHOW THIS MOVING ACROSS THE AREA...AS ANOTHER WEAK COLD FRONT MOVES ACROSS THE AREA FOR TUE AFTERNOON. POST FRONTAL SATURATION SUGGESTS SOME LIGHT PRECIP AMOUNTS WILL BE POSSIBLE. NOT TOO CONFIDENT THIS WILL RESULT IN ANYTHING MORE THAN JUST LIGHT MEASURABLE AMOUNTS. CEN KS WILL BE IN THE COLD AIR THE LONGEST AS THIS LIFT MOVES ACROSS...SO THIS AREA HAS THE BEST CHANCE TO SEE SOME LIGHT SNOW ACCUMULATION AMOUNTS. THINK PRECIP WILL MAINLY BE IN THE FORM OF RAIN INITIALLY OVER SRN KS...BUT AS COLDER AIR MOVES INTO THIS AREA...THINK A CHANGEOVER TO LIGHT SNOW WILL OCCUR BEFORE IT ENDS. WED-FRI: POLAR VORTEX OVER HUDSON BAY LOOKS TO REESTABLISH ITSELF FOR THE REST OF THE WORK WEEK...WITH MOST OF THE AREA RETURNING TO A NW FLOW PATTERN. THIS DRYING FLOW...WILL LEAD TO MORE SEASONAL TEMPS STAYING AROUND THROUGH FRI. BOTH THE MEDIUM RANGE MODELS DO SHOW A SURGE OF ARCTIC AIR DROPPING DOWN BY THE END OF THE WEEK...BUT MOST OF THIS COLDER AIR WILL STAY TO THE EAST OF THE PLAINS OVER THE ERN HALF OF THE US. .FIRE WEATHER... FIRE WEATHER CONCERNS WILL REMAIN LOW ACROSS THE ENTIRE REGION TODAY DUE TO THE WELCOME WIDESPREAD RAINFALL ACROSS THE AREA ON YESTERDAY. KETCHAM .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ALL OF CNTRL...SC & SE KS WILL SHROUDED IN LIFR CIGS FOR MUCH OF THE NGT AS WEAK LOW PRESSURE MOVES NE TOWARD...THEN ACROSS...MO. AREAS OF -SN WILL CONTINUE TO FILTER S/SE OVER KRSL WHERE VBSYS SHOULD VARY FROM 2-4SM. SIMILAR VSBYS TO BE ENCOUNTERED OVER MOST OF THE REMAINING AREAS WITH THE EXCEPTION BEING EXTREME SC KS WHERE ONSETTING NWLY FLOW SHOULD KEEP VSBYS AOA 5SM. EXPECT ONLY GRADUAL IMPROVEMENT IN CIGS SAT MORNING DUE TO PREVAILING VERY MOIST WRAP-AROUND. MOST TERMINALS SHOULD REALIZE VFR STATUS SAT AFTERNOON BUT DID NOT ADDRESS THIS POTENTIAL WITH THIS ISSUANCE AS FOCUS HAS BEEN ON THE FIRST 12 HOURS OF THE 06Z TAF CYCLE. ~ES && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 40 29 45 25 / 20 10 10 0 HUTCHINSON 38 28 43 25 / 30 20 10 0 NEWTON 38 29 43 25 / 30 20 10 0 ELDORADO 40 30 45 25 / 20 10 10 0 WINFIELD-KWLD 43 30 47 26 / 10 10 10 0 RUSSELL 35 21 36 20 / 70 20 10 0 GREAT BEND 36 22 39 22 / 60 20 10 0 SALINA 37 27 41 23 / 60 30 10 0 MCPHERSON 37 28 42 24 / 40 20 10 0 COFFEYVILLE 48 34 48 27 / 10 10 10 0 CHANUTE 46 32 47 26 / 20 10 10 0 IOLA 46 32 46 26 / 20 20 10 0 PARSONS-KPPF 47 33 47 27 / 10 10 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 4, 5:46 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 546 AM CST SAT FEB 4 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 546 AM CST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL CONTINUE TO BE POSSIBLE OVER CENTRAL KANSAS THIS MORNING INTO THIS AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED MAINLY NORTH OF INTERSTATE 70 ACROSS RUSSELL AND LINCOLN COUNTIES. MOST OF THE SNOW ACCUMULATIONS WILL BE ON ELEVATED OR GRASSY SURFACES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER CHANCE OF A LIGHT WINTRY MIX OR LIGHT SNOW WILL MOVE ACROSS THE AREA TUESDAY AFTERNOON INTO TUESDAY EVENING. LITTLE IF ANY SNOW ACCUMULATIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
Nearby
River Flood Warnings in Kansas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.